Snorting Klonopin

snorting klonopinOnce the patient gets addicted to this medication their brain can’t produce the calmness without the aid of Klonopin. And the snorting Klonopin is one of the outcomes of the patient’s addiction potential. Based on Drug Enforcement Administration (DEA) fact sheet concludes that it is one of the most abused drugs. Here are the reasons why people opt to snort this oral medication? What are all the dangerous effects of snorting Klonopin? Where will this snorting habit finally lead to?

Reasons for snorting Klonopin

We all know Klonopin is an oral medication used to produce calmness and relaxation in the brain. Also, this drug has a high potential to give a quick response. Due to this reason patients fall to abuse this drug by powdering the drug and snorting it. This act of abusing enhances the actual effect of Klonopin. Hence people believe that it will be absorbed faster and brings quicker sedation effect. The tolerance to this medication induces the snorting habit.

What happens when people snort Klonopin?

In presence, the Klonopin when abused through the nose will get directly into the bloodstream and henceforth reaches your brain more quickly than by taking it orally. The study says the nasal route entry of this medication will enhance the blood concentration of this drug quickly when compared to buccal route (given between gum and cheek). While inhaling you may swallow some of them which will get absorbed later from your gut. This will produce a prolonged effect of Klonopin in the brain.

Adverse effects of snorting Klonopin

People will powder Klonopin to abuse it hence the larger portion of the medication will be taken than prescribed. These overdosage symptoms coupled to the snorting symptom causes severe side effects. Most commonly found symptoms include.

  • Cessation of breathing and unconsciousness
  • Risk of cardiac arrest
  • Depression of the respiratory center and central nervous system (CNS)
  • Erosion and irritation of the nasal cavity and throat

Some other psychological side effects include violent behavior, panic attacks, and suicidal thought etc.

The overdose will lead finally to death and initial side effects of overdosing are

  • Impaired muscle coordination
  • Depression in respiration leading to shallow breathing
  • Rapid pulse rate
  • Coma
  • Clammy skin

Recovery mechanism of Klonopin snorting

It completely needs the doctor’s advice to aid in recovery. People trying to suddenly get rid of this will face Klonopin withdrawal symptoms. These symptoms are unpleasant to tolerate and significantly causes seizures, headaches, insomnia, palpitations, fatigue, agitation, hallucination, and jitteriness.

Rather than taking this cold turkey withdrawal, you can taper the addictive drug doses over days to weeks under a proper medical guidance.

Thus the act of taking the drug in such manner is completely an illicit way of consuming. This leads to nasal problems and severe life-threatening health issues.